Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 13, 2024, 7:32 AM CDT for Russell County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2024, 7:32 AM CDT (12:32 UTC)
- Expired
- Sep 13, 2024, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
786
WGUS54 KBMX 131232
FFWBMX
ALC113-131530-
/O.NEW.KBMX.FF.W.0015.240913T1232Z-240913T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
732 AM CDT Fri Sep 13 2024
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Russell County in southeastern Alabama...
* Until 1030 AM CDT.
* At 732 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Phenix City, Seale, Russell County Sports Complex, Ladonia, Fort
Mitchell Activity Center, Uchee Creek, Fort Mitchell,
Parkmanville, Hatchechubbe, Phenix Drag Strip, Twin Springs and
Rutherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3246 8511 3248 8500 3245 8500 3242 8496
3233 8501 3230 8494 3226 8489 3225 8492
3224 8491 3222 8493 3222 8497 3220 8496
3218 8501 3213 8506 3209 8504 3206 8506
3206 8519 3215 8526 3215 8534 3227 8529
FLASH FLOOD...RADAR INDICATED
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 7:06 AM CDT, 26 minutes earlier.
Area forecast discussion, Sep 13, 7:06 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 706 AM CDT Fri Sep 13 2024 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 327 AM CDT FRI SEP 13 2024 The remnants of Francine will continue to rotate over the Lower Mississippi River Valley today, while weakening. Meanwhile, upper level ridging over the Great Lakes will expand toward the Mid Atlantic coast, with surface ridging extending southward along the Appalachians. Southerly flow around the remnants of Francine and easterly flow associated with the ridge will maintain a low level convergent zone and moisture axis, oriented northwest to southeast across Central Alabama. This will create a focus for continued shower and thunderstorm development today through tomorrow. Coverage will be enhanced with daytime heating and stronger upper lift associated with embedded shortwaves rotating around the remnant low. Will maintain a marginal risk of severe storms this afternoon and evening, with weak surface instability and enhanced shear across the area. Best chance for weak tornadoes will be across central and eastern counties. The moisture axis pivots eastward tonight, as the upper low shifts drifts into the Tennessee Valley. It is possible locations across the north and east see an additional 3-5 inches of rainfall through Saturday. Have extended the Flood Watch through 12Z Saturday, and will assess the need to extend it again tonight. Removed counties in the southwest, where less rainfall is expected. 14 && .LONG TERM... (Saturday night through next Thursday) Issued at 327 AM CDT FRI SEP 13 2024 The remnant low pressure from Francine will linger across the southeastern CONUS through at least Sunday into Monday. This will lead to a persistent axis of increased rain/thunderstorm chances across Central AL. Indications are that by Tuesday of next week, the broad/weak troughing in the Eastern US will shift slightly eastwards as ridging builds in across the MS Valley to our west. This should allow for a decreasing rain chances Tuesday through Thursday. Temperatures will remain on the milder side over the weekend due to the persistent cloud cover and rainfall. Clearing skies by the middle part of next week will lead to a slight warming trend Wednesday into Thursday with highs reaching back into the mid to upper 80s. 25/Owen && .AVIATION... (12Z TAFS) Issued at 659 AM CDT FRI SEP 13 2024 Bands of north to south oriented showers and thunderstorms are expected this morning, with activity becoming more widespread this afternoon. Based on current radar trends, the most likely terminals to see activity through 15Z are ASN, ANB, and TCL. A mix of MVFR/IFR cloud decks are not expected to improve through much of the day, with cigs remaining below 3kft. Easterly to southeasterly winds at 6-12kts, could gust occasionally to 20kts. Gusts are more likely within convective bands. Rain chances remain elevated this evening, with continued MVFR/IFR cigs at most terminals. Winds gradually diminish this evening, to 4-8kts, from the southeast. 14 && .FIRE WEATHER... High rain chances will continue across the area today through early next week. Gusty winds will continue across Central AL today and tonight out of the east and southeast before decreasing slightly tomorrow and through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 80 66 76 64 / 70 80 90 70 Anniston 80 68 77 67 / 60 80 90 70 Birmingham 80 67 77 67 / 70 70 90 60 Tuscaloosa 82 67 79 67 / 60 60 80 50 Calera 81 70 79 68 / 70 70 80 60 Auburn 80 69 79 67 / 60 80 80 70 Montgomery 83 70 83 68 / 60 70 60 60 Troy 82 68 82 67 / 60 80 60 50 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Elmore-Etowah-Fayette-Jefferson- Lamar-Lee-Lowndes-Macon-Marion-Montgomery-Pike-Randolph-Russell- Shelby-St. Clair-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...14 LONG TERM....25 AVIATION...14
Hazardous weather outlook, Sep 13, 4:55 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 455 AM CDT Fri Sep 13 2024 ALZ011>015-017>050-141300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 455 AM CDT Fri Sep 13 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Showers and thunderstorms are forecast across Central Alabama today, posing continued threats for locally heavy rainfall and flooding, as well as isolated damaging wind gusts and tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today.
In the hours before
Special weather statement, Sep 13, 4:57 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
457 AM CDT Fri Sep 13 2024
ALZ048-050-131045-
Russell AL-Barbour AL-
457 AM CDT Fri Sep 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BARBOUR AND
SOUTHERN RUSSELL COUNTIES THROUGH 545 AM CDT...
At 457 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hawkinsville, or 16 miles southeast of Hurtsboro,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hawkinsville, Uchee Creek, Fort Mitchell Activity Center, Twin
Springs, and Fort Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3221 8498 3220 8496 3218 8501 3213 8506
3209 8505 3206 8506 3203 8525 3221 8532
3235 8500 3234 8501 3232 8500 3230 8494
3226 8489
TIME...MOT...LOC 0957Z 249DEG 9KT 3215 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:57 AM CDT | Special Weather Statement | BMX | Russell | 48 min |
| Sep 13, 5:19 AM CDT | Areal Flood Advisory | BMX | Russell | 3 hr |
| Sep 13, 5:34 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 26 min |
| Sep 13, 1:43 PM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Sep 13, 2:39 PM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Sep 13, 4:44 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker | 3 hr |
| Sep 13, 5:30 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson | 3 hr |
| Sep 13, 5:56 PM CDT | Areal Flood Advisory | BMX | Montgomery | 20 min |
| Sep 13, 5:57 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 2 hr |
| Sep 13, 5:59 PM CDT | Special Weather Statement | BMX | Blount | 31 min |
| Sep 13, 6:16 PM CDT | Flash Flood Warning | BMX | Montgomery | 104 min |
| Sep 13, 6:59 PM CDT | Areal Flood Advisory | BMX | Bibb, Perry | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.